Jul 22, 2004
Hi -- I seroconverted almost a year ago, and started treatment during conversion (as a treatment for the conversion illness). It has been nearly a year, and at the year mark, the plan between my doctor and I is for me to stop my meds completely and indefinitely. His theory is because we hit it early, I won't need meds for quite some time. I am on Combivir/Sustiva regiment, and after the initial viral load was depleted by the treatment, I have steadily been undetectable, with CD4 counts ranging from 950-1200 for the past year. So it seems logical for me to stop treatment, and his theory for not needing it and just keeping an eye on my labs seems like the right decision to me. I just wanted a second opinion. Also, I recently had pretty major surgery to remove a large amount of internal anal warts, and am still recovering. Is it unwise to stop my HIV treatment while I'm still recovering from the HPV surgery?? One more thing -- if you think I should stop the meds as my doctor says, do you have any advice regarding this process in general for dealing with stopping them and hopefully not needing to go back on? Thanks for your time, I'd really appreciate a good response.
Response from Dr. Lee
You did not indicate what your viral load or CD4 levels were prior to beginning treatment, which is important data. You also did not indicate what treatment you are on which may also change recommendations about how to do a treatment interruption.
In general, it is probably unwise to make any significant treatment changes until you have healed from your surgery.
Just keeping an eye on your labs may be an alright decision, but I would suggest keeping a very close eye (ie frequent testing rather than waiting three months)on especially how fast your CD4 drops. If things are deteriorating too rapidly jump back on your successful therapy and hopefully re-supress.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Oral Ulcers After Fingering Stripper Worried I Have HIV
- Swollen Glands After Anal Fingering Worried I Have HIV
- Tingling In Feet After Mutual Masturbation Worried I Have HIV
- Vaginal Discharge After Touching Penis Worried I Have HIV
- Herpes Symptoms Diarrhea
- What Can Cause Vaginal Pain In A Toddler?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.